Tornadoes · United States · Texas · 2013

EF0 tornado, Blanket to Zephyr, Texas, May 20, 2013

From Blanket to Zephyr, this EF0 tornado ran 0.2 miles across Brown County on May 20, 2013, touching down at 6:00 PM CDT and reaching 50 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
May 20, 2013
Touchdown
6:00 PM CDT (23:00 UTC)
Lifted
6:03 PM CDT (23:03 UTC)
On the ground
3 minutes
Path length
0.2 miles (0.3 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
County
Brown County
Touchdown point
31.730, -98.780
Lift-off point
31.730, -98.780
Record number
1305201700-01

The damage survey

35 damage points were recorded along this path by NWS SJT, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 108 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Severe thunderstorms developed along a dryline across Brown County during the late afternoon and evening. Strong instability and wind shear were favorable for supercells. A supercell tracked across Brown County from Lake Brownwood to Blanket. In Blanket, a tornado damaged the roof of the Blanket High School. Large hail and damaging winds were also reported.

Blanket Volunteer Fire Fighters spotted this tornado as it approached the town of Blanket and as it moved south into the nearby ranch country. This tornado blew two heavy air conditioner units off of the high school. The twister caused roof damage to the gymnasium, a nearby bus barn and a nearby residence. It uprooted trees and knocked down power lines and steel fencing. It also tipped over two tombstones at the nearby cemetery. The tornado also snapped, damaged or uprooted many large Oak trees that were more than 100 years old south of Blanket.

This tornado briefly touched down near the town of Zephyr.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

19 minutes of warning. NWS SJT issued a tornado warning for this county at 22:41 UTC, 19 minutes before the tornado touched down, in force until 23:15 UTC.

The county was under a tornado watch, issued at 19:21 UTC and running to 02:36 UTC.

Issued (UTC)ExpiredProductOffice
19:21 UTC02:36 UTCTornado WatchSJT
20:41 UTC21:30 UTCSevere Thunderstorm WarningSJT
21:11 UTC21:45 UTCTornado WarningSJT
21:35 UTC22:00 UTCTornado WarningSJT
21:51 UTC22:15 UTCTornado WarningSJT
22:05 UTC00:00 UTCFlood AdvisorySJT
22:08 UTC22:45 UTCTornado WarningSJT
22:41 UTC23:15 UTCTornado WarningSJT
23:15 UTC23:45 UTCSevere Thunderstorm WarningSJT
23:41 UTC00:15 UTCSevere Thunderstorm WarningSJT
23:44 UTC00:15 UTCTornado WarningSJT
23:58 UTC02:00 UTCFlood AdvisorySJT
00:15 UTC01:00 UTCSevere Thunderstorm WarningSJT
01:03 UTC01:30 UTCSevere Thunderstorm WarningSJT
01:49 UTC02:30 UTCSevere Thunderstorm WarningSJT
01:51 UTC02:15 UTCTornado WarningSJT
02:08 UTC04:00 UTCFlood AdvisorySJT

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 19:58 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the tornado touched down at May 20, 3:24 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, May 20, 3:24 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
324 PM CDT MON MAY 20 2013

.SHORT TERM...
CURRENTLY WATCHING A POTENTIAL FOR SEVERE WEATHER ACROSS THE
EASTERN BIG COUNTRY...NORTHWEST HILL COUNTRY AND EASTERN CONCHO
VALLEY FOR THIS AFTERNOON AND EVENING/PER TORNADO WATCH #192.
LATEST MESOANALYSIS INDICATES EXTREME INSTABILITY/MLCAPES OF 4000
TO 4500 J/KG/ WITH DEWPOINTS IN THE MID TO UPPER 60S AHEAD OF A
DRYLINE OVER FAR WEST CENTRAL TEXAS. ALSO...THE KDYX WSR-88D IS
INDICATING A WEAK FINE LINE/CONVERGENCE ZONE/ALONG A THROCKMORTON
TO COLEMAN LINE. STORMS ARE ALREADY DEVELOPING JUST EAST OF THE
I-44 CORRIDOR IS OKLAHOMA. IF THE MID LEVEL CAP IS BREACHED...THEN
ISOLATED STORMS WILL EXPLODE MAINLY EAST OF A THROCKMORTON TO EDEN
TO JUNCTION LINE. THE STORMS WILL BE SEVERE DUE TO THE EXTREME
INSTABILITY AND 0-6KM SHEAR 30 TO 35 KNOTS. THE MAIN THREATS WILL
BE VERY LARGE HAIL... DAMAGING WINDS AND ISOLATED TORNADOES. HAVE
SLGT CHC POPS GOING THROUGH THIS EVENING ACROSS THE EASTERN HALF
OF THE AREA.

FOR TUESDAY...A REPEAT OF TODAY WITH SEVERE WEATHER POSSIBLE
DURING THE AFTERNOON AND EVENING...MAINLY ACROSS THE HEARTLAND AND
NORTHWEST HILL COUNTRY. THERE WILL BE A COOL FRONT NEAR A JUNCTION
TO BRADY LINE ALONG WITH STRONG INSTABILITY SOUTH OF THE
FRONT...ALONG WITH INCREASING MID LEVEL FLOW OF 40 TO 50 KNOTS.
THE COMBINATION OF WEAK SOUTH SOUTHERLY AND INCREASING MID LEVEL
FLOW WILL YIELD 0-6KM SHEAR OF AROUND 40 KNOTS. STORMS THAT
DEVELOP WILL HAVE THE POTENTIAL TO BE SEVERE...WITH THE MAIN
THREATS BEING LARGE HAIL AND DAMAGING WINDS. THE COVERAGE OF
STORMS WILL BE SCATTERED ACROSS THE HEARTLAND AND NORTHWEST HILL
COUNTRY...DUE TO A WEAKER MID LEVEL CAP...UPPER LEVEL FORCING AND
A SURFACE BOUNDARY.

.LONG TERM...
NO WHOLESALE CHANGES WERE MADE TO THE LONG TERM PORTION OF THE
FORECAST.

A WEAK COLD FRONT IS STILL EXPECTED TO MOVE INTO THE AREA
TUESDAY...AND STALL ACROSS THE SOUTHERN/SOUTHEASTERN PART OF THE
CWA. THIS WILL PROVIDE A DECENT SURFACE FOCUS FOR THUNDERSTORMS TO
INITIATE OFF OF AS WAS NOTED IN THE PREVIOUS DISCUSSION...THAT
WILL LIKELY LINGER INTO TUESDAY NIGHT BEFORE MOVING SOUTHEAST OF
THE FORECAST AREA AND/OR WEAKENING.

WINDS QUICKLY TURN BACK AROUND TO THE SOUTH AND SOUTHEAST ACROSS
THE ENTIRE AREA WEDNESDAY...BRINGING MOISTURE BACK INTO THE AREA.
HOWEVER...RIDGING ALOFT MOVES INTO THE AREA WEDNESDAY INTO
THURSDAY...REDUCING CHANCES FOR PRECIPITATION ACROSS THE AREA. BY
THURSDAY INTO FRIDAY...SOUTHWEST FLOW ALOFT WILL INCH ITS WAY INTO
THE AREA. AS A RESULT...WE MAY SEE SOME THUNDERSTORMS DEVELOP NEAR
A SURFACE TROUGH TO OUR WEST AND MOVE INTO THE AREA DURING THE
EVENING HOURS...BUT WILL NOT INCREASE POPS TOO MUCH AS RESOLVING
MESOSCALE ISSUES 4 TO 6 DAYS OUT IS PROBLEMATIC...SO HAVE LITTLE
CONFIDENCE IN ANY MODEL DEPICTION FOR LATER THIS WEEK AT THIS
TIME.

THE GFS CONTINUES TO GO WITH LOWER 90S OVER THE WEEKEND. THE
ECMWF ACTUALLY HAS COOLER 850MB TEMPERATURES FOR THAT TIME PERIOD.
HOWEVER...THE GFS COULD BE HINDERED BY ITS TENDENCY TO TREND
STRONGLY TOWARD CLIMATOLOGY AT THE END OF THE FORECAST PERIOD...SO
WHILE WE WILL NOT GO QUITE AS COOL AS THE GFS...MAY TREND THAT
DIRECTION A DEGREE OR TOO...WHILE KEEPING THE FORECAST DRY OVER
THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 68  87  65  94  70 /  20  20  20  10  10
SAN ANGELO 	 70  92  66  95  71 /  10  20  20  10  10
JUNCTION 	 70  93  70  92  70 /  20  30  40  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21/20
Hazardous weather outlook, May 20, 3:02 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
302 PM CDT MON MAY 20 2013

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-212015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
302 PM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...THIS AFTERNOON
AND EVENING...MAINLY EAST OF A HASKELL...TO ABILENE...TO
SAN ANGELO...TO JUNCTION LINE. THE MAIN THREATS ARE VERY LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ON TUESDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG
AND EAST OF A BROWNWOOD...TO EDEN...TO SONORA LINE. THE MAIN
THREATS ARE LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, May 20, 3:57 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
357 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HAIL             LAKE BROWNWOOD          31.82N  99.10W
05/20/2013  E1.00 INCH       BROWN              TX   AMATEUR RADIO

            QUARTER SIZE HAIL JUST NORTH OF LAKE BROWNWOOD.

&&

EVENT NUMBER SJT1300236

18
Special weather statement, May 20, 4:11 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
411 PM CDT MON MAY 20 2013

TXZ114-202215-
SHACKELFORD TX-
411 PM CDT MON MAY 20 2013

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR
SHACKELFORD COUNTY...

AT 410 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 8 MILES WEST OF ALBANY...MOVING EAST AT
20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ALBANY BY 430 PM CDT
  FORT GRIFFIN BY 455 PM CDT
  US-180 NEAR THE SHACKELFORD-STEPHENS COUNTY LINE BY 505 PM CDT

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR WEST CENTRAL TEXAS.

LAT...LON 3296 9926 3296 9909 3270 9910 3266 9952
      3285 9955
TIME...MOT...LOC 2111Z 250DEG 17KT 3276 9943
Local storm report, May 20, 4:13 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
413 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     FUNNEL CLOUD     5 NE LAKE BROWNWOOD     31.86N  99.04W
05/20/2013                   BROWN              TX   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED A FUNNEL CLOUD APPROX 5 MILE
            NORTHEAST OF LAKE BROWNWOOD.

&&

EVENT NUMBER SJT1300237

18
Local storm report, May 20, 4:48 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
448 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     TORNADO          2 NE OWENS              31.86N  98.91W
05/20/2013                   BROWN              TX   AMATEUR RADIO

            TORNADO REPORTED BY HAM RADIO OPERATOR

&&

EVENT NUMBER SJT1300238

18
Local storm report, May 20, 5:05 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
505 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     FUNNEL CLOUD     2 W BLANKET             31.82N  98.82W
05/20/2013                   BROWN              TX   AMATEUR RADIO

            AMATEUR RADIO OPERATORS REPORTED THE TORNADO LIFTED AND
            IS NOW A FUNNEL CLOUD.

&&

EVENT NUMBER SJT1300239

18
Local storm report, May 20, 5:47 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
547 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TORNADO          BLANKET                 31.82N  98.79W
05/20/2013                   BROWN              TX   LAW ENFORCEMENT

            DPS REPORTED A TORNADO ON THE GROUND IN THE COMMUNITY
            OF BLANKET.

&&

EVENT NUMBER SJT1300240

18

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Fort Worth, TX (KFWD), 12:00Z

11.0 hours before the tornado, 186 km from the path. May 20, 2013.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2013-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 747 joules per kilogram, CIN -390, lifted condensation level 893 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 12:00Z on 2013-05-20The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 275 square meters per square second, 0 to 6 km bulk shear 33 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
747 J/kg
Mixed-layer CIN
-390 J/kg
Surface CAPE
1716 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
33 kt
0-1 km bulk shear
37 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3
0-3 km lapse rate
4.8 K/km

Open this sounding in Storm Lab

Fort Worth, TX (KFWD), 00:00Z

1.0 hours after it, 186 km from the path. May 21, 2013.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1025 joules per kilogram, CIN -144, lifted condensation level 1909 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 00:00Z on 2013-05-21The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 457 square meters per square second, 0 to 6 km bulk shear 68 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1025 J/kg
Mixed-layer CIN
-144 J/kg
Surface CAPE
1840 J/kg
Mixed-layer LCL
1909 m above ground
0-6 km bulk shear
68 kt
0-1 km bulk shear
58 kt
0-1 km storm-relative helicity
457 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.2
0-3 km lapse rate
7.3 K/km

Open this sounding in Storm Lab

The radar

The Dyess AFB radar (KDYX), 100 km away, was scanning. The volume nearest the touchdown began at 22:58 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
20:40 UTCHAIL 1.75Lake BrownwoodBrown, TXGOLF BALL SIZE HAIL REPORTED ON HWY 279 NEAR COUNTRY ROAD 115 AT LAKE BROWNWOOD.
20:57 UTCHAIL 1Lake BrownwoodBrown, TXQUARTER SIZE HAIL JUST NORTH OF LAKE BROWNWOOD.
21:10 UTCFUNNEL CLOUD5 Ne Lake BrownwoodBrown, TXLAW ENFORCEMENT REPORTED A FUNNEL CLOUD APPROX 5 MILE NORTHEAST OF LAKE BROWNWOOD.
21:39 UTCTORNADO2 Ne OwensBrown, TXTORNADO REPORTED BY HAM RADIO OPERATOR
21:39 UTCTORNADO4 Nw OwensBrown, TXTORNADO REPORTED BY HAM RADIO OPERATOR
22:03 UTCFUNNEL CLOUD2 W BlanketBrown, TXAMATEUR RADIO OPERATORS REPORTED THE TORNADO LIFTED AND IS NOW A FUNNEL CLOUD.
22:45 UTCTORNADOBlanketBrown, TXDPS REPORTED A TORNADO ON THE GROUND IN THE COMMUNITY OF BLANKET.
23:00 UTCTORNADO5 Nne ZephyrBrown, TXTORNADO REPORTED AT RR-1467 AND CO-291 BY AMATEUR RADIO OPERATOR.
23:28 UTCTSTM WND DMGBlanketBrown, TXPOWER POLLS DOWN...TREES SHEARED OFF...HIGH SCHOOL ROOF DAMAMGED...AND DAMAGE TO THE BUS BARN.
23:45 UTCHAIL 0.75PriddyMills, TX
00:10 UTCHAIL 1.752 E ZephyrBrown, TXPUBLIC REPORTED VIA FACEBOOK...GOLF BALL SIZE HAIL 2 MILES EAST OF ZEPHYR.
00:20 UTCHAIL 1.755 Ne ZephyrBrown, TXAMATEUR RADIO OPERATOR REPORTED GOLF BALL SIZE HAIL NORTHEAST OF ZEPHYR.
00:25 UTCTSTM WND DMG1 E PriddyMills, TXA BARN WAS BLOWN OVER FM-218 EAST OF PRIDDY. PROBABLY ASSOCIATED WITH A TORNADO.
00:25 UTCTORNADOPriddyMills, TXS.O. REPORTS A TORNADO NEAR PRIDDY UPROOTED TREES.
01:00 UTCFLASH FLOOD6 Se ComancheComanche, TXS.O. REPORTS FLOODED ROADS AND ROAD CLOSURES ON 36 APPROX 6 MILES SOUTHEAST OF COMANCHE, FM 1702 SOUTH, AND 1476 NORTH
01:07 UTCHAIL 1BlanketBrown, TXSTORM SPOTTERS REPORTED QUARTER SIZE HAIL IN BLANKET.
01:46 UTCFLOOD4 W PriddyMills, TXFLOODING IS OCCURRING ALONG SEVERAL POINTS ALONG FM-218 FROM DEMOCRAT TO PRIDDY.
01:50 UTCHAIL 0.881 W PriddyMills, TXNICKEL HAIL REPORTED 1 MILE WEST OF PRIDDY ON FM 218 AND CR 132

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2013 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of May 20, 2013

35 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 202:56 PM CDTEF5Moore tornado, OK13.81,90024212$2.0 billion
May 202:58 PM CDTEF0Stephens, OK1.030
May 203:07 PM CDTEF1Stephens, OK4.0200$20,000
May 203:51 PM CDTEF1Washington, OK6.5500$5,000
May 204:12 PM CDTEF0Montgomery, KS0.550
May 204:21 PM CDTEF1Washington, OK4.5400$10,000
May 204:33 PM CDTEF1Washington, OK6.0500$30,000
May 204:35 PM CDTEF0Brown, TX1.250
May 204:40 PM CDTEF0Lincoln, OK1.2100
May 204:50 PM CDTEF0Stanton, KS0.450
May 204:57 PM CDTEF1Pettis, MO14.5200$20,000
May 205:05 PM CDTEF0Stanton, KS0.350
May 205:37 PM CDTEF0Cedar, MO3.2100$50,000
May 205:41 PM CDTEF0Montague, TX0.950
May 205:41 PM CDTEF1Brown, TX3.6350$100,000
May 204:53 PM MDTEF0Alamosa, CO0.175
May 206:03 PM CDTEF1Barton, MO6.8100$50,000
May 206:25 PM CDTEF2Ottawa, OK10.0800$1.0 million
May 206:32 PM CDTEF1Adair, OK to MO2.0150
May 206:32 PM CDTEF1Ottawa, OK to MO9.3600$250,000
May 206:35 PM CDTEF1Adair, OK2.5300$15,000
May 206:40 PM CDTEF1Adair, OK to AR8.0500$225,000
May 206:49 PM CDTEF1Benton, AR2.9500$50,000
May 206:49 PM CDTEF1Coal, OK5.9250$30,000
May 206:56 PM CDTEF0St. Clair, MO0.5200
May 207:24 PM CDTEF1Benton, AR0.8270$50,000
May 207:24 PM CDTEF1Marion, MO1.250
May 207:25 PM CDTEF0Mills, TX1.1100
May 207:50 PM CDTEF1Stone, MO1.4200$50,000
May 208:05 PM CDTEF0Stone, MO0.6100
May 208:05 PM CDTEF1Stone, MO1.4100
May 208:33 PM CDTEF0LeFlore, OK0.7260
May 208:44 PM CDTEF1LeFlore, OK8.5500$5,000
May 208:46 PM CDTEF0Morgan, MO0.7100$50,000
May 2010:14 PM CDTEF2Macoupin, IL0.2753

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.